Arizona, 2015Hail in Arizona, June 29, 2015
June 29, 2015 · NWS TWC · 2 events in 1 county or zone
Strong high pressure was over Utah with moderate easterly flow aloft over southeast Arizona. Scattered thunderstorms occurred across much of southeast Arizona and large hail occurred with storms near Sahuarita and the west side of Tucson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong high pressure was over Utah with moderate easterly flow aloft over southeast Arizona. Scattered thunderstorms occurred across much of southeast Arizona and large hail occurred with storms near Sahuarita and the west side of Tucson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 29, 3:05 PM MST, 30 minutes earlier.
Area forecast discussion, Jun 29, 3:05 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
305 PM MST MON JUN 29 2015
.SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS INTO EARLY NEXT WEEK. DAYTIME TEMPERATURES WILL
REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY WEEKEND.
&&
.DISCUSSION...KEMX WSR-88D DETECTED A CLUSTER OF STRONG
THUNDERSTORMS SW OF TUCSON IN THE VICINITY OF KITT PEAK AT THIS
TIME. OTHER ISOLATED TO SCATTERED THUNDERSTORMS WERE OCCURRING
ACROSS MUCH OF SE ARIZONA EXCEPT ERN COCHISE COUNTY AND WRN PIMA
COUNTY. MOVEMENT OF THESE THUNDERSTORMS WAS GENERALLY WEST AROUND
15-20 KTS. THE CLUSTER OF THUNDERSTORMS SOUTHWEST OF TUCSON WILL
CONTINUE TO MOVE INTO THE TOHONO O'ODHAM NATION AND EVENTUALLY WRN
PIMA COUNTY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND HAIL. EXPECT THE BULK OF SHOWERS AND THUNDERSTORMS
TO END AROUND 10 PM TO MIDNIGHT THIS EVENING. HOWEVER...HAVE
MAINTAINED A CHANCE OF SHOWERS/TSTMS MAINLY NEAR THE NEW MEXICO
BORDER LATE TONIGHT AND EARLY TUE MORNING.
THEREAFTER...STRONG HIGH PRESSURE ALOFT WILL BE CENTERED GENERALLY
OVER THE GREAT BASIN TUE-FRI. AMPLE MOISTURE IN COMBINATION WITH A
CONTINUED ELY FLOW REGIME WILL MAINTAIN THE DAILY CYCLE OF MAINLY OF
AFTERNOON AND EVENING SHOWERS/TSTMS. 29/12Z GFS/ECMWF REMAINED
SIMILAR VERSUS PREVIOUS SOLUTIONS WITH MOVING THE UPPER HIGH CLOSER
TO THE FOUR CORNERS REGION SAT...THEN EWD INTO NERN NEW MEXICO BY
NEXT MON. THIS POSITION MAY ENHANCE SHOWER/TSTM COVERAGE IN RESPONSE
TO A DEEPER SELY FLOW REGIME. HAVE NOTED THAT THE GFS DEPICTED A
WEAK UPPER LOW TO MOVE NWWD FROM SONORA INTO THE LOWER COLORADO
RIVER VALLEY SUN-MON. IF THIS FEATURE IS REALITY...SHOWER/TSTM
ACTIVITY WOULD BE INCREASED...PARTICULARLY ACROSS WRN SECTIONS. WILL
DEFER TO SUBSEQUENT SOLUTIONS FOR CONTINUITY BEFORE MAKING
SIGNIFICANT UPWARD POP ADJUSTMENTS.
HIGH TEMPS WILL GENERALLY REMAIN WITHIN A FEW DEGS OF NORMAL INTO
THIS WEEKEND.
&&
.AVIATION...VALID THRU 01/00Z.
SCATTERED TO NUMEROUS -TSRA/-SHRA WILL OCCUR THIS EVENING. THE
BULK OF THESE SHOWERS AND THUNDERSTORMS WILL BE WEST OF KTUS.
HOWEVER...ISOLATED TO SCATTERED -TSRA/-SHRA WILL OCCUR ELSEWHERE.
BRIEF WIND GUSTS MAINLY OF 40-45 KTS MAY OCCUR WITH THE STRONGER
TSRA. EXPECT -TSRA/-SHRA TO MOSTLY END BY 30/06Z...ALTHOUGH A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY NEAR THE
NEW MEXICO BORDER INTO TUESDAY MORNING. ISOLATED TO SCATTERED
-TSRA/-SHRA WILL RETURN TUESDAY AFTERNOON. OTHERWISE...CLOUD DECKS
WILL GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE
LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST
ARIZONA THIS EVENING. THE FAVORED AREA FOR THIS ACTIVITY WILL BE
ACROSS WESTERN AND CENTRAL PIMA COUNTY WEST OF TUCSON. MEANWHILE...
THE LEAST FAVORABLE AREA FOR THUNDERSTORMS TO OCCUR WILL BE ACROSS
THE SOUTHEAST QUARTER OF COCHISE COUNTY. THE BULK OF THUNDERSTORMS
WILL END AROUND MIDNIGHT...ALTHOUGH A CHANCE OF THUNDERSTORMS WILL
CONTINUE NEAR THE NEW MEXICO BORDER INTO EARLY TUESDAY MORNING.
THEREAFTER...ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL
PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY INTO THE UPCOMING HOLIDAY WEEKEND.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
FRANCIS
In the hours before
Special weather statement, Jun 29, 1:26 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
126 PM MST MON JUN 29 2015
AZZ503-504-513-292115-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
126 PM MST MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND SANTA CRUZ
COUNTIES UNTIL 215 PM MST...
AT 123 PM MST...DOPPLER RADAR WAS TRACKING A GROUP OF THUNDERSTORMS
OVER WESTERN SANTA CRUZ COUNTY WITH THE INDIVIDUAL STORMS MOVING TO
THE WEST AT 10 TO 15 MPH. A STRONGER STORM WAS LOCATED NEAR
TUBAC.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS WITH A
PERIOD OF HEAVY RAIN DIRECTLY UNDER THE STORMS. WATCH FOR STRONG
WINDS AND BLOWING DUST ALONG INTERSTATE 19 SOUTH OF AMADO.
LOCATIONS IMPACTED INCLUDE...
NOGALES...GREEN VALLEY...RIO RICO NORTHEAST...TUMACACORI-CARMEN...RIO
RICO SOUTHEAST...RIO RICO NORTHWEST...RIO RICO SOUTHWEST...TUBAC...
PATAGONIA...PATAGONIA LAKE...LOCHIEL...KINO SPRINGS...TUMACACORI...
RUBY...MADERA CANYON...RIO RICO...PENA BLANCA LAKE...ARIVACA LAKE...
AMADO AND ARIVACA JUNCTION.
LAT...LON 3141 11133 3187 11132 3179 11085 3133 11055
3133 11108
TIME...MOT...LOC 2023Z 093DEG 8KT 3165 11095
CERNIGLIASpecial weather statement, Jun 29, 2:09 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
209 PM MST MON JUN 29 2015
AZZ502>504-515-292145-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-
209 PM MST MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 245 PM
MST...
AT 207 PM MST...DOPPLER RADAR WAS TRACKING A GROUP OF STRONG
THUNDERSTORMS NEAR STATE ROUTE 286 AND THE BOBOQUIVARI
MOUNTAINS...MOVING WEST ABOUT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS WITH
A PERIOD OF HEAVY RAIN DIRECTLY UNDER THE STORMS.
LOCATIONS IMPACTED INCLUDE...
SELLS...KITT PEAK...THREE POINTS...FRESNAL CANYON...ARTESA...PAN
TAK...SAN ISIDRO...TOPAWA...LITTLE TUCSON AND SOUTH KOMELIK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3200 11123 3168 11134 3167 11184 3190 11186
3210 11173
TIME...MOT...LOC 2107Z 093DEG 11KT 3180 11157
CERNIGLIASpecial weather statement, Jun 29, 3:17 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
317 PM MST MON JUN 29 2015
AZZ504>506-514-292300-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE
PARK-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE-SANTA
CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL-
317 PM MST MON JUN 29 2015
AT 315 PM MST...A STRONG THUNDERSTORM WAS OVER ORACLE JUNCTION...
MOVING WEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH...BRIEF PERIODS OF HEAVY RAIN AND PEA SIZE
HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORO VALLEY...MARANA...TORTOLITA...SADDLEBROOKE...CATALINA...ORACLE
JUNCTION...BIOSPHERE 2 AND DOVE MOUNTAIN.
LAT...LON 3265 11084 3247 11082 3239 11119 3266 11126
TIME...MOT...LOC 2215Z 083DEG 7KT 3256 11092
RH
Hail, Pima
- When
- June 29, 3:35 PM MST to 3:55 PM MST
- Where
- Pima County, 2 mi WSW of Sahuarita to 0.84 mi ESE of San Xavier
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- SHAVE Project
- Coordinates
- 31.939, -110.981
Quarter to golf ball size hail fell in the Sahuarita area causing damage to vehicles and motor homes.
Hail, Pima
- When
- June 29, 4:35 PM MST to 4:40 PM MST
- Where
- Pima County, 10.83 mi ESE of Silver Bell to 10.87 mi SE of Silver Bell
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 32.295, -111.344
Hail up to the size of golf balls damaged several ultralight aircraft an airport near Picture Rocks.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 29, 2015$14,000 · 3 in hail · 36 events
- Damaging Winds in Arizona, June 29, 2015$60,000 · 70 kt wind · 3 events
- Hail in Oklahoma, June 29, 2015$35,000 · 2.5 in hail · 7 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2015$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Kentucky, June 29, 2015$20,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Wisconsin, June 29, 2015$2,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Tennessee, June 29, 2015$15,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2015$1,000 · 1.75 in hail · 12 events
- Hail in Minnesota, June 29, 20151.5 in hail · 11 events
- Flash Flood in Kentucky, June 29, 2015$15,000 · 1 event
- Heavy Rain in Montana, June 29, 2015$15,000 · 1 event
- Hail in Iowa, June 29, 20151.25 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590236, 590297.